Format

Send to

Choose Destination
See comment in PubMed Commons below
J Am Vet Med Assoc. 2003 Nov 15;223(10):1453-5, 1434.

Increased toxicity of P-glycoprotein-substrate chemotherapeutic agents in a dog with the MDR1 deletion mutation associated with ivermectin sensitivity.

Author information

  • 1Department of Veterinary Clinical Sciences, College of Veterinary Medicine, Washington State University, Pullman, WA 99164-6610, USA.

Abstract

Lymphoma was diagnosed in a 4-year-old spayed female Collie, and treatment with a combination chemotherapy protocol incorporating prednisone, L-asparaginase, vincristine, vinblastine, doxorubicin, and cyclophosphamide was initiated. The dog had signs of gastrointestinal tract toxicosis and myelosuppression after treatment with P-glycoprotein-substrate drugs (vincristine, vinblastine, and doxorubicin) even when dosages were reduced, but did not have signs of toxicosis after treatment with cyclophosphamide, a non-P-glycoprotein-substrate drug, even when administered at the full dosage. It was postulated that a deletion mutation in the canine MDR1 gene (deltaMDR1 295-298) could be responsible for the drug toxicoses in this dog. This mutation has been identified as the cause of a functional P-glycoprotein defect in Collies susceptible to the toxic effects of ivermectin, another P-glycoprotein-substrate drug. The MDR1 genotype of this dog consisted of 1 normal and 1 mutant MDR1 allele. Because P-glycoprotein contributes to renal, biliary, and intestinal excretion of P-glycoprotein-substrate drugs, it is possible that drug excretion was delayed in this patient, resulting in clinical signs of toxicosis.

PMID:
14627096
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center